Alert archive / Oklahoma / Special Weather Statements in 2023
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2023, 8:21 AM CDT for LeFlore County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 8:21 AM CDT (13:21 UTC)
- Expired
- Jul 8, 2023, 8:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WWUS84 KTSA 081321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
821 AM CDT Sat Jul 8 2023
ARZ029-OKZ076-081345-
Sebastian AR-Le Flore OK-
821 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern
Sebastian and east central Le Flore Counties through 845 AM CDT...
At 821 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Poteau, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Poteau... Mansfield...
Howe... Hartford...
Patterson... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3496 9426 3496 9433 3495 9434 3495 9435
3496 9437 3494 9439 3495 9441 3493 9443
3493 9444 3486 9445 3494 9468 3511 9462
3506 9423 3497 9423
TIME...MOT...LOC 1321Z 285DEG 31KT 3501 9457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:24 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 8, 6:24 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 624 AM CDT Sat Jul 8 2023 ...New AVIATION... .SHORT TERM... (Today) Issued at 350 AM CDT Sat Jul 8 2023 Scattered showers and thunderstorms are moving across the area early this morning, with the strongest storms across parts of far northeast Oklahoma. This activity will continue moving east this morning, with widely scattered showers and storms possible this afternoon near any remnant boundaries left over from the current convection. Afternoon high temperatures will remain well below July normals, with 80s expected to be common across the area. && .LONG TERM... (Tonight through Friday) Issued at 350 AM CDT Sat Jul 8 2023 Another MCS is expected to move into the area from the west late this evening and overnight, with southeast Oklahoma and west central Arkansas likely to see the greatest impacts from this activity. It is possible that another storm complex will affect mainly southeast Oklahoma Sunday night, but the chances are a bit lower than they have been the past few nights. A greater chance for a more substantial MCS to affect a larger part of our forecast area looks to be Monday night into early Tuesday. By the middle of next week, an upper ridge over the southwest U.S. will expand northeast into our area, lessening storm chances in our area. Parts of northeast Oklahoma and far northwest Arkansas have the highest chances to still be clipped by storm complexes later next week, but much of the area will remain dry with building heat and humidity. By the end of next week into next week, the ridge may retreat back west, allowing a better chance for storm complexes to affect more of our forecast area. && .AVIATION... (12Z TAFS) Issued at 624 AM CDT Sat Jul 8 2023 Area of showers with a few embedded thunderstorms will track across E OK and W AR this morning, bringing reduced vsby's to those TAF sites over the next couple hours. Precip should clear out for much of the rest of the period, with VFR conditions expected outside of any storms. Another complex of thunderstorms is possible late tonight into tomorrow morning across the region. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 84 67 84 66 / 40 40 30 10 FSM 86 71 85 70 / 60 50 60 30 MLC 85 69 84 67 / 60 70 70 30 BVO 83 64 85 60 / 30 30 20 10 FYV 83 65 83 62 / 60 40 40 20 BYV 83 65 83 61 / 60 30 30 10 MKO 84 68 84 65 / 60 50 50 20 MIO 83 64 85 62 / 40 20 10 10 F10 84 68 84 65 / 60 60 60 20 HHW 87 71 83 69 / 40 50 70 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...04
Hazardous weather outlook, Jul 8, 5:15 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 515 AM CDT Sat Jul 8 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 515 AM CDT Sat Jul 8 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. FLASH FLOOD. RISK...Limited. AREA...Mainly Southeast Oklahoma. ONSET...After Midnight. HEAVY RAIN. RISK...Limited. AREA...Mainly Southeast Oklahoma. ONSET...After Midnight. DISCUSSION... A few thunderstorms will remain possible this morning, mainly across northwest Arkansas and far eastern Oklahoma. Additional storms may develop this afternoon near any remnant boundaries left over from prior storms, and a few of these storms may be strong to severe. Late this evening and overnight, a complex of thunderstorms is likely to move southeast into the area. The strongest part of the storm complex is expected to move across parts of southeast Oklahoma and possibly west central Arkansas. Locally heavy rainfall and wind gusts to 60 to 70 miles an hour may accompany the strongest storms overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY through FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... An active pattern will continue into early next week, with additional rounds of thunderstorms expected through Tuesday. This will lead to an increasing threat of heavy rainfall and possible flooding. Severe weather will also be possible with any of the more organized thunderstorm complexes in this pattern. The overall threat of storms may begin to decrease by the middle of next week, with hotter and more humid weather returning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 8, 3:33 AM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 AM CDT Sat Jul 8 2023
OKZ063-067>070-080900-
Adair OK-Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-
333 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern
Delaware, west central Adair, east central Wagoner, Cherokee and
northeastern Muskogee Counties through 400 AM CDT...
At 332 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Tahlequah, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tahlequah... Fort Gibson...
Hulbert... Oaks...
Eldon... Leach...
Proctor... Christie...
Scraper... Peggs...
Sequoyah State Park... Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3594 9466 3571 9515 3592 9535 3608 9516
3608 9512 3611 9512 3616 9505 3616 9501
3620 9501 3627 9492
TIME...MOT...LOC 0832Z 233DEG 25KT 3593 9504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MABSpecial weather statement, Jul 8, 4:01 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
401 AM CDT Sat Jul 8 2023
ARZ001-010-OKZ063-068-069-080930-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
401 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern Benton,
west central Washington, southeastern Delaware, northern Adair and
northeastern Cherokee Counties through 430 AM CDT...
At 400 AM CDT, Doppler radar indicated a strong thunderstorm over
Proctor, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Siloam Springs... Lincoln...
Westville... West Siloam Springs...
Watts... Oaks...
Eldon... Proctor...
Christie... Cincinnati...
Maryetta... Scraper...
Baron... Lake Francis...
Ballard... Clyde...
Canehill... Summers...
Natural Falls State Park... Morrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3581 9488 3608 9503 3631 9455 3587 9434
TIME...MOT...LOC 0900Z 247DEG 29KT 3597 9479
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MABSpecial weather statement, Jul 8, 4:39 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 AM CDT Sat Jul 8 2023
ARZ001-OKZ063-081015-
Benton AR-Delaware OK-
439 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northwestern Benton
and east central Delaware Counties through 515 AM CDT...
At 438 AM CDT, Doppler radar indicated a strong thunderstorm over
Maysville, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Decatur...
Maysville... Hiwasse...
Miller... Centerton...
Dodge... Lake Eucha State Park...
This includes Interstate 49 between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9462 3650 9415 3636 9409 3629 9476
3653 9478 3656 9462
TIME...MOT...LOC 0938Z 251DEG 32KT 3641 9458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MABSpecial weather statement, Jul 8, 6:49 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 AM CDT Sat Jul 8 2023
OKZ071-073>075-081215-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
649 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern
Haskell, north central Latimer and northeastern Pittsburg Counties
through 715 AM CDT...
At 649 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Enterprise, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Stigler... Quinton...
Whitefield... Kinta...
Enterprise... Lequire...
Kanima... Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3515 9556 3534 9549 3532 9535 3529 9534
3530 9530 3526 9525 3528 9521 3530 9520
3528 9501 3495 9515
TIME...MOT...LOC 1149Z 289DEG 27KT 3519 9547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 8, 7:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
715 AM CDT Sat Jul 8 2023
OKZ074>076-081300-
Haskell OK-Latimer OK-Le Flore OK-
715 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of south central
Haskell, northeastern Latimer and west central Le Flore Counties
through 800 AM CDT...
At 715 AM CDT, Doppler radar indicated a strong thunderstorm over
Kinta, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Red Oak... Fanshawe...
Kinta... Lequire...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 9535 3521 9523 3502 9479 3479 9497
TIME...MOT...LOC 1215Z 303DEG 29KT 3510 9522
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 8, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 AM CDT Sat Jul 8 2023
ARZ029-OKZ076-081345-
Sebastian AR-Le Flore OK-
821 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern
Sebastian and east central Le Flore Counties through 845 AM CDT...
At 821 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Poteau, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Poteau... Mansfield...
Howe... Hartford...
Patterson... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3496 9426 3496 9433 3495 9434 3495 9435
3496 9437 3494 9439 3495 9441 3493 9443
3493 9444 3486 9445 3494 9468 3511 9462
3506 9423 3497 9423
TIME...MOT...LOC 1321Z 285DEG 31KT 3501 9457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:15 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 8, 2:25 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 35 min |
| Jul 8, 2:52 AM CDT | Special Weather Statement | TSA | Wagoner | 23 min |
| Jul 8, 3:31 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 8, 3:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Jul 8, 4:01 AM CDT | Special Weather Statement | TSA | Adair | 29 min |
| Jul 8, 6:49 AM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 8, 7:15 AM CDT | Special Weather Statement | TSA | Latimer | 45 min |
| Jul 8, 8:43 AM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Jul 8, 8:45 AM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Jul 8, 9:15 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Jul 8, 2:01 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Jul 8, 2:48 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Jul 8, 2:52 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Jul 8, 3:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| Jul 8, 4:39 AM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Jul 8, 3:51 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
Nearby
Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.